Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 81, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 27, 2011, 6:26 AM CDT for Greene County, Hale County, Tuscaloosa County, Alabama. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2011, 6:26 AM CDT (11:26 UTC)
- Expired
- Mar 27, 2011, 7:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Greene County, AL, Hale County, AL, Tuscaloosa County, AL
The radar
The Columbus AFB radar (KGWX), 100 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 6:48 AM CDT | HAIL 0.88 | 1 Sse Knoxville, AL | NICKEL SIZED HAIL REPORTED IN KNOXVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1774 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 16.5
The text
As transmitted, in the capitals the NWS used until 2016.
752
WUUS54 KBMX 271126
SVRBMX
ALC063-065-125-271215-
/O.NEW.KBMX.SV.W.0081.110327T1126Z-110327T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
626 AM CDT SUN MAR 27 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GREENE COUNTY IN WEST CENTRAL ALABAMA...
NORTH CENTRAL HALE COUNTY IN WEST CENTRAL ALABAMA...
SOUTHWESTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 715 AM CDT
* AT 622 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF
NEW WEST GREENE...OR 8 MILES SOUTH OF ALICEVILLE...AND MOVING EAST
AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
WEST GREENE...MANTUA...UNION...JENA...KNOXVILLE...MOUNDVILLE...
PLEASANT RIDGE AND LEWISTON.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 52 THROUGH 68...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3294 8817 3296 8818 3296 8816 3302 8817
3305 8814 3305 8809 3306 8807 3305 8804
3307 8803 3310 8795 3313 8793 3316 8785
3320 8754 3295 8752 3292 8821
TIME...MOT...LOC 1126Z 265DEG 45KT 3302 8812
$$
273 follow-up statements
600
WWUS54 KBMX 271141
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
641 AM CDT SUN MAR 27 2011
ALC063-065-125-271215-
/O.CON.KBMX.SV.W.0081.000000T0000Z-110327T1215Z/
HALE AL-GREENE AL-TUSCALOOSA AL-
641 AM CDT SUN MAR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
TUSCALOOSA...NORTHERN GREENE AND NORTH CENTRAL HALE COUNTIES UNTIL
715 AM CDT...
AT 636 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MANTUA...OR 13 MILES SOUTHEAST OF ALICEVILLE...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
JENA...KNOXVILLE...MOUNDVILLE...SNODDY...RALPH...ROMULUS...
FOSTERS...FOSTERS BOAT LANDING...MOUNDVILLE AIRPORT AND MOUND STATE
PARK.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 52 THROUGH 68...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3305 8809 3305 8804 3307 8803 3310 8795
3313 8793 3316 8784 3320 8754 3295 8752
3293 8808
TIME...MOT...LOC 1141Z 265DEG 45KT 3303 8790
$$
27041
WWUS54 KBMX 271155
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
655 AM CDT SUN MAR 27 2011
ALC063-065-125-271215-
/O.CON.KBMX.SV.W.0081.000000T0000Z-110327T1215Z/
HALE AL-GREENE AL-TUSCALOOSA AL-
655 AM CDT SUN MAR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
TUSCALOOSA...NORTHERN GREENE AND NORTH CENTRAL HALE COUNTIES UNTIL
715 AM CDT...
AT 650 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KNOXVILLE...OR 16 MILES NORTHEAST OF EUTAW...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
MOUNDVILLE...FOSTERS BOAT LANDING...MOUNDVILLE AIRPORT...MOUND
STATE PARK...ELLIOTS CREEK...PALMORE PARK...HULL...MAXWELL...LITTLE
SANDY AND ENGLEWOOD.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 52 THROUGH 68...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3305 8809 3305 8804 3307 8803 3310 8795
3313 8793 3316 8784 3320 8754 3295 8752
3293 8808
TIME...MOT...LOC 1155Z 265DEG 45KT 3305 8769
$$
27171
WWUS54 KBMX 271201
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
701 AM CDT SUN MAR 27 2011
ALC063-271212-
/O.CAN.KBMX.SV.W.0081.000000T0000Z-110327T1215Z/
GREENE AL-
701 AM CDT SUN MAR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GREENE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3320 8754 3295 8752 3295 8773 3299 8773
3300 8771 3303 8771 3303 8774 3317 8775
TIME...MOT...LOC 1202Z 265DEG 45KT 3305 8759
$$
ALC065-125-271215-
/O.CON.KBMX.SV.W.0081.000000T0000Z-110327T1215Z/
HALE AL-TUSCALOOSA AL-
701 AM CDT SUN MAR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
TUSCALOOSA AND NORTH CENTRAL HALE COUNTIES UNTIL 715 AM CDT...
AT 659 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MOUNDVILLE...OR 14 MILES SOUTH OF NORTHPORT...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
MAXWELL...LITTLE SANDY...ENGLEWOOD AND TAYLORVILLE.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 62 THROUGH 68...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3320 8754 3295 8752 3295 8773 3299 8773
3300 8771 3303 8771 3303 8774 3317 8775
TIME...MOT...LOC 1202Z 265DEG 45KT 3305 8759
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 5:00 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 27, 5:00 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 500 AM CDT SUN MAR 27 2011 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... SURFACE FRONT DRAPED ACROSS NORTHERN PART OF THE CWA EARLY THIS MORNING. HOWEVER...DO STILL HAVE SOME TSRA ACTIVITY LAGGING JUST BEHIND VERY CLOSE TO THIS. WE ARE DEFINITELY NOT CLEAR BEHIND THE FRONT. THIS AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO PROGRESS SOUTHEASTWARD DURING THE DAY TODAY. DRY AIR WILL BE SLOW TO SINK SOUTHWARD AS THE FRONT IS EXPECTED TO STALL JUST SOUTH OF CENTRAL ALABAMA LATE TODAY. HOWEVER...DEPENDING ON EXACTLY WHERE THE FRONT STALLS WILL DICTATE THE STRENGTH OF THE ACTIVITY ALONG THE SOUTHERN HALF OF THE STATE. STILL HAVE A CHANCE...ESPECIALLY IN THE AFTERNOON OF STRONG TO SEVERE WEATHER. ACROSS THE AFTERNOON INSTABILITY REMAINS ACROSS THE SE WITH 1500-2000 0-3KM MU CAPES...NOT TO MENTION -5 TO -7 LI'S. WITH UPPER 70S IN THE FORECAST ACROSS THE SOUTH...ANY STORMS THAT POP UP CERTAINLY HAVE THE OPPORTUNITY TO GO SEVERE. TONIGHT INSTABILITY PARAMETERS TAPER DOWN BUT COULD STILL SEE A FEW THUNDERSTORMS ACROSS THE SOUTHERN SECTIONS CLOSER TO STALLED FRONT AS AN UPPER LEVEL SHORTWAVE MOVES ACROSS IN THE ZONAL FLOW. THUS...STRONG COLD AIR ADVECTION NOT SUPPORTED BY THE UPPER FLOW. CONVECTION SHOULD EXIT DURING EARLY MONDAY FOR THE MOST PART... WITH DARE I SAY IT TOO LOUD...AN ACTUAL BREAK IN THE PRECIP FOR MONDAY NIGHT INTO EARLY TUESDAY. UPPER FLOW TURNS FROM ZONAL TO SOUTHWEST DURING TUE/WED TIME FRAME AS A TROUGH DIGS ACROSS THE WESTERN U.S. HERE IS WHERE OUR CONFIDENCE WANES AS THE STRENGTH AND SPEED OF THIS TROUGH IS IN QUESTION WITH DIVERGING MODEL SOLUTIONS. COMPUTER MODELS HAVE BEEN ADVERTISING THE LEE SIDE SURFACE TROUGH FOR SEVERAL DAYS BUT ARE STRUGGLING TO PREDICT ITS PATH AND TIMING. WOULD NOT BE SURPRISED TO SEE THE SLOWER SOLUTION OF DRAGGING THE PRECIP OUT THAT THE GFS IS ADVERTISING WITH THE SURFACE LOW TRAVERSING POSSIBLY THE NORTHERN GULF ALONG WITH STALLED BOUNDARIES ACROSS CENTRAL ALABAMA AS THE LIKELY HOOD OF FRONTS CONTINUING TO GET THROUGH TO THE GULF DECREASES WITH EACH SYSTEM. ALSO...UPPER FLOW DOES NOT SUPPORT PULLING THE SURFACE SYSTEM OUT OF THE AREA UNTIL LATE IN THE WEEK. NOW WHETHER OR NOT WE GET THE STRONG UPPER TROUGH EJECTING VIGOROUS SHORTWAVES IN THE AREA REMAINS TO BE SEEN. HOWEVER...AM HESITANT TO COOL THINGS OFF MID WEEK WITH THIS OTHER POSSIBILITY ON THE TABLE. IF THE GFS VERIFIES...WE COULD BE IN STORE FOR SOME MIGHTY ANGRY WEATHER THURSDAY AFTERNOON WITH 2500-3800 CAPES AND LI'S -5 TO -11 JUST TO THE SW OF HERE...OUCH...DURING THE PEAK HEATING OF THE DAY WITH PLENTY OF AVAILABLE MOISTURE AND A STALLED BOUNDARY. NEEDLESS TO SAY AS WE GET TOWARD MID WEEK CONFIDENCE IS LOW AND WILL NEED TO BE WATCHED CLOSELY. STILL A WET FORECAST FOR THE WEEK. 08/MNK && .AVIATION...12Z TAF DISCUSSION. AT 11Z...SFC LOW IN VICINTY OF KALX WITH TRAILING SHALLOW COLD FRONT FROM NEAR A KEET-KTCL-KJAN LINE. NORTH OF THE FRONT AND LOW...MOIST SW WINDS ALOFT RIDING OVER COOL SFC AIR ARE PRODUCING IFR CIGS WHICH WILL CONTINUE INTO THE EARLY AFTERNOON. DUE TO THE VICINITY OF THE LOW...SHRA AND A FEW TSRA ARE POSSIBLE AND WILL MENTION IN TAFS BASED ON RADAR TRENDS...BUT ACTIVITY NORTH OF FRONT SHOULD BE DIMINISHING DURING THE MORNING HOURS. SOUTH OF FRONT IN THE WARM SECTOR...MVFR CIGS ARE OCCURRING WITH NO VSBY PROBLEMS AS WINDS ARE KEEPING BR FROM FORMING. AS THE UPPER LEVEL DYNAMICS PULL AWAY FROM THE AREA...THE SFC FRONT WILL BE SLOW TO MOVE SOUTHWARD AND CLEAR THE AREA...WITH SCATTERED TSRA DEVELOPING WITH SFC HEATING NEAR AND SOUTH OF BOUNDARY AT AREAS LIKE KMGM AND KTOI. ANOTHER REPEAT OF IFR CIGS ARE LIKELY AFTER 06Z ON THE COOL SIDE OF THE FRONT AS ABUNDANT MOISTURE IN THE LOWEST 10 KFT OCCURS THROUGH FORECAST CYCLE. STEFKOVICH NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF THE 2010/2011 WINTER SEASON. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 65 49 68 45 69 / 40 60 20 10 10 ANNISTON 67 50 69 46 71 / 40 60 20 10 10 BIRMINGHAM 67 49 69 48 73 / 40 60 20 10 10 TUSCALOOSA 69 50 70 49 75 / 40 60 10 10 20 CALERA 68 51 70 50 73 / 40 60 20 10 10 AUBURN 74 55 72 49 72 / 60 50 30 10 10 MONTGOMERY 76 60 76 54 78 / 60 50 20 10 20 TROY 77 59 77 53 77 / 60 40 30 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/75
Hazardous weather outlook, Mar 27, 6:25 AM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 625 AM CDT SUN MAR 27 2011 ALZ011>015-017>050-281130- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 625 AM CDT SUN MAR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON FOR AREAS ALONG AND SOUTH OF A TUSCALOOSA TO WEDOWEE LINE. THE THREATS WILL LARGE HAIL AND DAMAGING WINDS. THE THREATS WILL END AS A COLD FRONT PUSHES SOUTHWARD THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT THE AREA AS EARLY AS TUESDAY NIGHT AND MAY IMPACT THE AREA THROUGH AS LAST AS THURSDAY. THERE ARE STILL SOME TIMING AND STRENGTH ISSUES TO OVERCOME...BUT MODELS AGREE THAT THERE WILL BE ANOTHER ROUND OF SEVERE WEATHER. AT THIS TIME...HAIL AND DAMAGING WINDS APPEAR TO BE THE THREATS. LOCALIZED FLOODING MAY ALSO BE A CONCERN DEPENDING ON THE AMOUNT OF RAIN THE AREA RECEIVES THIS WEEKEND. CONFIDENCE REMAINS LOW ON THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED ACROSS THE SOUTHEAST THIS AFTERNOON...AND POSSIBLY AGAIN TUESDAY EVENING THROUGH THURSDAY.
In the hours before
Special weather statement, Mar 27, 12:46 AM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1246 AM CDT SUN MAR 27 2011 ALZ027-028-036-037-270630- CLAY AL-COOSA AL-TALLADEGA AL-TALLAPOOSA AL- 1246 AM CDT SUN MAR 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALLADEGA...SOUTHWESTERN CLAY...NORTHWESTERN TALLAPOOSA AND NORTHEASTERN COOSA COUNTIES UNTIL 130 AM CDT... AT 1243 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM NEAR WOODSTOCK...OR NEAR SYLACAUGA...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... GOODWATER... KELLYTON... ALEXANDER CITY... PARKDALE... HATCHET... && LAT...LON 3303 8568 3283 8585 3315 8631 3329 8618 TIME...MOT...LOC 0547Z 306DEG 23KT 3316 8615 27
Special weather statement, Mar 27, 12:53 AM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1253 AM CDT SUN MAR 27 2011
ALZ028-029-037-038-270700-
CHAMBERS AL-CLAY AL-RANDOLPH AL-TALLAPOOSA AL-
1253 AM CDT SUN MAR 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH...SOUTHERN CLAY...
CHAMBERS AND NORTHEASTERN TALLAPOOSA COUNTIES UNTIL 200 AM CDT...
AT 1248 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
MORRISON CROSS ROADS TO 6 MILES SOUTHWEST OF ASHLAND...AND MOVING
SOUTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ROANOKE...
STROUD...
LAFAYETTE...
MALONE...
GOLDVILLE...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3282 8545 3320 8605 3346 8534 3341 8528
3292 8519
TIME...MOT...LOC 0553Z 307DEG 24KT 3336 8535 3318 8586
27Special weather statement, Mar 27, 2:24 AM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
224 AM CDT SUN MAR 27 2011
ALZ014-270815-
WINSTON AL-
224 AM CDT SUN MAR 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WINSTON COUNTY UNTIL 315
AM CDT...
AT 223 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR NEEDMORE...OR NEAR HALEYVILLE...MOVING EAST AT 50
MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ASHRIDGE...
MORELAND...
BRUSHY LAKE...
INMANFIELD...
ADDISON...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3431 8713 3430 8711 3418 8711 3420 8764
3432 8764
TIME...MOT...LOC 0724Z 274DEG 46KT 3428 8759
27Special weather statement, Mar 27, 4:00 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
400 AM CDT SUN MAR 27 2011
ALZ020-270945-
CHEROKEE AL-
400 AM CDT SUN MAR 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHEROKEE COUNTY UNTIL 445
AM CDT...
AT 355 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TABOR ROAD...OR 13 MILES NORTHWEST OF CENTRE...
MOVING EAST AT 55 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CENTRE...
CEDAR BLUFF...
TENNALA...
WEISS LAKE...
MOSHAT...
&&
LAT...LON 3431 8546 3401 8540 3400 8541 3408 8578
3414 8580 3413 8584 3422 8585 3425 8584
3425 8582 3427 8581 3427 8578 3433 8569
TIME...MOT...LOC 0901Z 277DEG 49KT 3424 8576
27Special weather statement, Mar 27, 4:41 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
441 AM CDT SUN MAR 27 2011
ALZ018>021-271030-
CALHOUN AL-CHEROKEE AL-CLEBURNE AL-ETOWAH AL-
441 AM CDT SUN MAR 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHEROKEE...SOUTHEASTERN
ETOWAH...NORTHEASTERN CALHOUN AND NORTHERN CLEBURNE COUNTIES UNTIL
530 AM CDT...
AT 437 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ATTALLA...OR NEAR GADSDEN...MOVING EAST AT 45 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. ALSO...THIS STORM COULD INTENSIFY IN THE NEXT 15 OR 20
MINUTES TO REACH SEVERE CRITERIA.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GADSDEN...
HOKES BLUFF...
PIEDMONT...
GADSDEN MALL...
ANDERSON...
&&
LAT...LON 3378 8537 3393 8615 3411 8613 3408 8541
3379 8535
TIME...MOT...LOC 0941Z 276DEG 41KT 3401 8603
27Special weather statement, Mar 27, 6:16 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 616 AM CDT SUN MAR 27 2011 ALZ022-023-030>032-271200- GREENE AL-HALE AL-PICKENS AL-SUMTER AL-TUSCALOOSA AL- 616 AM CDT SUN MAR 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA... SOUTHERN PICKENS...NORTHERN GREENE...NORTHERN HALE AND EXTREME NORTHERN SUMTER COUNTIES UNTIL 700 AM CDT... AT 613 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF PANOLA...OR 12 MILES SOUTHWEST OF ALICEVILLE...MOVING EAST AT 45 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ALICEVILLE... NEW WEST GREENE... WEST GREENE... BENEVOLA... MANTUA... && LAT...LON 3311 8833 3321 8764 3293 8760 3292 8836 TIME...MOT...LOC 1116Z 264DEG 40KT 3302 8828 27
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:12 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 37 min |
| Mar 26, 7:19 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker | 41 min |
| Mar 26, 7:32 PM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 28 min |
| Mar 26, 7:39 PM CDT | Tornado Warning | BMX | Walker | 36 min |
| Mar 26, 8:05 PM CDT | Tornado Warning | BMX | Jefferson, Walker | 55 min |
| Mar 26, 8:21 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 24 min |
| Mar 26, 8:28 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 62 min |
| Mar 26, 8:30 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 60 min |
| Mar 26, 8:58 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Calhoun, Jefferson, St. Clair, Talladega | 25 min |
| Mar 26, 9:13 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 47 min |
| Mar 26, 9:16 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 59 min |
| Mar 26, 9:44 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Marion, Walker, Winston | 46 min |
| Mar 26, 10:12 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Randolph, Talladega | 48 min |
| Mar 26, 10:16 PM CDT | Areal Flood Advisory | BMX | Calhoun, Cleburne, Jefferson, St. Clair, Shelby, Talladega | 3 hr |
| Mar 26, 10:27 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Walker | 63 min |
| Mar 26, 10:27 PM CDT | Tornado Warning | BMX | Clay, St. Clair, Talladega | 15 min |
| Mar 26, 10:30 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Jefferson, St. Clair, Shelby, Talladega | 45 min |
| Mar 26, 10:34 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Tuscaloosa | 56 min |
| Mar 26, 10:45 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph, St. Clair, Talladega | 45 min |
| Mar 26, 11:09 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Talladega | 36 min |
| Mar 26, 11:19 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Randolph | 41 min |
| Mar 26, 11:28 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa, Walker | 16 min |
| Mar 27, 12:32 AM CDT | Severe Thunderstorm Warning | BMX | Randolph | 15 min |
| Mar 27, 12:46 AM CDT | Special Weather Statement | BMX | Clay | 44 min |
| Mar 27, 12:53 AM CDT | Special Weather Statement | BMX | Chambers, Randolph | 67 min |
| Mar 27, 1:06 AM CDT | Tornado Warning | BMX | Chambers | 17 min |
| Mar 27, 1:08 AM CDT | Tornado Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 52 min |
| Mar 27, 1:12 AM CDT | Tornado Warning | BMX | Chambers, Tallapoosa | 48 min |
| Mar 27, 1:52 AM CDT | Tornado Warning | BMX | Chambers | 22 min |
| Mar 27, 1:53 AM CDT | Tornado Warning | BMX | Chambers, Tallapoosa | 13 min |
| Mar 27, 2:24 AM CDT | Special Weather Statement | BMX | Winston | 51 min |
| Mar 27, 4:00 AM CDT | Special Weather Statement | BMX | Cherokee | 45 min |
| Mar 27, 4:41 AM CDT | Special Weather Statement | BMX | Cherokee, Etowah | 49 min |
| Mar 27, 6:16 AM CDT | Special Weather Statement | BMX | Greene | 44 min |
| Mar 27, 7:01 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale, Tuscaloosa | 44 min |
| Mar 27, 7:11 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Sumter | 49 min |
| Mar 27, 7:42 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Coosa | 48 min |
| Mar 27, 7:55 AM CDT | Special Weather Statement | BMX | Greene, Hale | 50 min |
| Mar 27, 7:58 AM CDT | Special Weather Statement | BMX | Shelby | 47 min |
| Mar 27, 8:32 AM CDT | Special Weather Statement | BMX | Coosa | 43 min |
| Mar 27, 9:45 AM CDT | Special Weather Statement | BMX | Chilton | 45 min |
| Mar 27, 10:02 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Elmore | 28 min |
| Mar 27, 10:27 AM CDT | Special Weather Statement | BMX | Coosa | 33 min |
| Mar 27, 10:40 AM CDT | Special Weather Statement | BMX | Chilton | 50 min |
| Mar 27, 11:02 AM CDT | Special Weather Statement | BMX | Tallapoosa | 43 min |
| Mar 27, 11:37 AM CDT | Special Weather Statement | BMX | Chambers | 23 min |
| Mar 27, 11:41 AM CDT | Special Weather Statement | BMX | Elmore | 49 min |
| Mar 27, 12:05 PM CDT | Special Weather Statement | BMX | Russell | 40 min |
| Mar 27, 12:12 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 48 min |
| Mar 27, 1:29 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 31 min |
| Mar 27, 6:13 PM CDT | Special Weather Statement | BMX | Barbour | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.